Buspirone and hyperness

Discussion in 'General Parenting' started by zba189, Nov 11, 2010.

  1. zba189

    zba189 Guest

    difficult child saw his new psychiatrist on Monday. psychiatrist was amazing. Talked with us for two hours and is totally on board. difficult child is having major anxiety (which is ironic because when we started this journey this was what I thought we were looking at and not the beehive that we have gotten ourselves into). Anyways, psychiatrist prescribed Buspirone 2x a day at 10mg total. He started on Tuesday. Tonight we are dealing with hyper-verbal speech, mild hyperness, and he is complaining of racing thoughts. I've googled this drug and haven't been able to come up with any real information about this side effect. Has anyone had experience with this drug?
     
  2. Jules71

    Jules71 Warrior Mom since 2007

    Is this the same drug that is in Wellbutrin? I tried Wellbutrin for 6 weeks and it made me feel keyed up, grinding teeth, clenched jaw, and bad headache. I stopped taking it. Maybe the dose is too high?
     
  3. GoingNorth

    GoingNorth Crazy Cat Lady

    I trialed Buspiron for anxiety and to quite smoking a few years back. It made me not just climb the freaking walls, but kicked me into mania
     
  4. smallworld

    smallworld Moderator

    Buspirone is the generic name for Buspar. Bupropion is the generic name for Wellbutrin.

    According to the psychopharm book I own, notable side effects for Buspirone include dizziness, headache, nervousness, sedation, excitement, nausea and restlessness. In your shoes, I would report your difficult child's side effects to the prescribing psychiatrist.
     
  5. zba189

    zba189 Guest

    Thank you all of you for your advice. This whole spinning the medications wheel is so hard. I have a call in to the psychiatrist tonight with a hope that I get a call back tomorrow. Do I give him the medication tomorrow or wait until I hear from them? I'm so scared to push him into mania.

    The trickier part is that something small happened at school and it bothered him a ton, so I don't know if the medication is talking or if its the small incident that he is stuck on. Or if the medication is making him blow something out of proportion. difficult child is known for letting small things become huge things so that's not a unheard of behavior but he was doing so good and tonight was just out of the norm. So frustrated.
     
  6. crazymama30

    crazymama30 Active Member

    I don't have experience with this medication, but I do have experience with side effects. lol. I try with new medications to give them a week, and if the week is worse than the week before the medication change then we need to go back to the drawing board. Now with some medications, you need to give them longer to build up in the system. I would call the doctor and see if you should wait or stop the medication.

    Hang in there the medication roller coaster can be a rough ride.
     
  7. shellyd67

    shellyd67 Active Member

    I take buspar for stress and anxiety and luckily I have had no side effects ... It works well for me but not sure of a child's reaction .. check with- doctor or pharmacologist....
     
Loading...